Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 29, 2016, 11:26 AM CDT for Quitman County, Mississippi. It took effect at May 1, 2016, 7:00 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 11:26 AM CDT (16:26 UTC)
- In effect from
- May 1, 2016, 7:00 AM CDT
- Expired
- May 1, 2016, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Quitman County, MS
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coldwater River at Marks (MKSM6).
- Action stage
- 35 ft
- Minor stage
- 39 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07275950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
837
WGUS44 KMEG 291626
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 AM CDT FRI APR 29 2016
The National Weather Service has issued a Flood Warning for the
Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-301626-
/O.NEW.KMEG.FL.W.0080.160501T1200Z-160501T1800Z/
/MKSM6.1.ER.160501T1200Z.160501T1200Z.160501T1200Z.NO/
1126 AM CDT FRI APR 29 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Coldwater River at Marks
* from Sunday May 01 until Sunday May 01.
* At 11 AM Friday the stage was...34.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 39.0 feet Sunday May 01.
* Flood stage is 39.0 feet.
At 39.0 feet, Low lying farm land is flooded in Northern Quitman
County.
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$3 follow-up statements
294
WGUS84 KMEG 300243
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT FRI APR 29 2016
The Flood Warning continues for the Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-010243-
/O.EXT.KMEG.FL.W.0080.160502T0000Z-160502T0600Z/
/MKSM6.1.ER.160502T0000Z.160502T0000Z.160502T0000Z.NO/
943 PM CDT FRI APR 29 2016
The Flood Warning continues for
the Coldwater River at Marks
* from Sunday May 01 until Sunday May 01.
* At 09 PM Friday the stage was 34.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 39.0 feet Sunday May 01.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman
County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$589
WGUS84 KMEG 301543
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CDT SAT APR 30 2016
The Flood Warning continues for the Coldwater River at Marks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-011543-
/O.EXT.KMEG.FL.W.0080.160501T2217Z-160503T1800Z/
/MKSM6.1.ER.160501T2217Z.160502T1200Z.160503T1200Z.NO/
1043 AM CDT SAT APR 30 2016
The Flood Warning continues for
the Coldwater River at Marks
* from Sunday May 1 until Tuesday May 3.
* At 10 AM Saturday the stage was 34.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 40.0 feet Monday May 2.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Sunday May 1 and continue to
rise to around 40.0 feet by Monday May 2.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman
County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$504
WGUS84 KMEG 010129
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT SAT APR 30 2016
The Flood Warning continues for the Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-010159-
/O.CAN.KMEG.FL.W.0080.000000T0000Z-160503T1800Z/
/MKSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 PM CDT SAT APR 30 2016
Forecast information for
Coldwater River at Marks
* At 08 PM Saturday the stage was 35.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 38.9 feet Monday May 02.
* Flood stage is 39.0 feet.
* Forecast...The river will rise to near 38.9 feet Monday May 02.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman
County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 29, 11:01 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 29, 11:01 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1101 AM CDT FRI APR 29 2016 .UPDATE... MCS WILL CONTINUE TO MOVE EAST ACROSS THE MIDSOUTH THROUGH THE AFTERNOON HOURS. WILL SEE SOME GUSTY WINDS AND HAIL WITH THE STRONGER THUNDERSTORMS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR. HAVE BUMPED UP POPS AND LOWERED TEMPERATURES AS A RESULT OF THE CONVECTION. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD OF THE WARM FRONT WILL OCCUR ACROSS CENTRAL ARKANSAS INTO NORTHWEST MISSISSIPPI BY THIS EVENING. KRM && .DISCUSSION... /ISSUED 402 AM CDT FRI APR 29 2016/ EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 50S TO MIDDLE 60S ACROSS THE MIDSOUTH. WINDS ARE LIGHT UNDER CLOUDY SKIES. THE RADAR IS QUIET FOR NOW ACROSS THE MIDSOUTH...BUT THAT IS EXPECTED TO CHANGE QUICKLY TODAY. HIGH RESOLUTION MODEL OUTPUT SHOWS A LARGE AREA OF THUNDERSTORMS DEVELOPING ACROSS EAST OKLAHOMA AND WEST ARKANSAS OVER THE NEXT FEW HOURS...SHIFTING INTO WESTERN PORTIONS OF THE MIDSOUTH JUST AFTER SUNRISE. A DEEP TROUGH IS POSITIONED ACROSS THE WESTERN US...WITH SOUTHWEST FLOW FROM MEXICO...ACROSS TEXAS AND ACROSS THE SOUTHERN AND MIDDLE MISSISSIPPI RIVER VALLEY. MULTIPLE MID LEVEL DISTURBANCES WILL TRACK ACROSS THE MIDSOUTH OVER THE NEXT 24 HOURS OR MORE RESULTING AN ACTIVE WEATHER PATTERN. THE STORM PREDICTION CENTER HAS MOST OF THE MIDSOUTH IN A MARGINAL OR SLIGHT RISK FOR SEVERE THUNDERSTORMS IN BOTH THEIR DAY 1 AND DAY 2 OUTLOOKS. HOWEVER MODEL GUIDANCE VARIES CONSIDERABLY IN THE EVOLUTION OF THE CONVECTION. DEW POINTS ARE STILL IN THE LOW 50S ACROSS MOST OF THE MIDSOUTH. THIS MAKES ME SUSPECT THAT GUIDANCE INSTABILITY FOR THE AFTERNOON MAY BE A BIT EXAGGERATED. THE GFS HAS CAPE VALUES APPROACHING 3000 J/KG IN NORTH MISSISSIPPI BY NOON TODAY. THE 00Z NAM KEPT THE HIGHER INSTABILITY FARTHER SOUTH...BUT THE 06Z RUN SEEMS TO BE MORE IN LINE WITH THE GFS...EVEN BRINGING ELEVATED VALUES SIMILAR TO THE GFS INTO SOUTHWEST TENNESSEE. THIS SEEMS UNLIKELY WITH LIGHT WIND AND DEW POINTS IN THE LOW 50S. DYNAMIC SUPPORT FOR SEVERE STORMS WILL IMPROVE THIS EVENING...BUT THROUGH THE DAY TODAY...STORMS SHOULD BE MOSTLY DRIVEN BY THERMODYNAMICS. LATER THIS EVENING...A WARM FRONT WILL SURGE NORTH. WE SHOULD SEE MIDDLE TO UPPER 60 DEGREE DEW POINTS ACROSS SOUTHERN PORTIONS OF THE MIDSOUTH BY SUNSET...BUT AGAIN...LOOKING AT CURRENT OBS THIS MAY BE EXAGGERATED. A 45-50KT LLJ WILL ADD ADDITIONAL DYNAMIC SUPPORT FOR CONVECTION OVERNIGHT. BY SUNRISE TOMORROW IS SHOULD BE ORIENTED ALONG THE MISSISSIPPI RIVER VALLEY. EXPECT NUMEROUS THUNDERSTORMS TONIGHT AND LIKELY THE GREATEST CHANCE OF STRONG TO SEVERE STORMS. BY SUNDAY...THE MIDLEVEL FLOW ACROSS THE MIDSOUTH WILL DEAMPLIFY A BIT AS A SHORTWAVE RIDGE BUILDS OVER THE CENTRAL PLAINS. A NEUTRALLY TILTED SHORTWAVE TROUGH WILL SHIFT ACROSS THE MISSISSIPPI RIVER VALLEY MIDDAY SUNDAY. DOWNSTREAM OF THE TROUGH...SHOWERS AND THUNDERSTORMS WILL REMAIN MORE LIKELY ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE...WITH DECREASING RAIN CHANCES WEST OF THE RIVER. HOWEVER...CONFIDENCE IN THE FORECAST THROUGH THE WEEKEND IS LOW. THINGS LOOK MORE CLEAR CUT EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA. TEMPERATURES WILL TURN COOLER MONDAY. MORNING LOWS MAY EVEN DIP INTO THE UPPER 40S FOR THE COOLEST PORTIONS OF THE MIDSOUTH MONDAY MORNING. MOST OF US WILL SEE TEMPERATURES IN THE 50S. HIGHS SHOULD BE MOSTLY IN THE UPPER 60S TO LOW 70S. ZONAL FLOW EARLY IN THE WORK WEEK WILL TRANSITION TO STRONG NORTHWEST FLOW BY MIDWEEK AS A STRONG RIDGE BUILDS ACROSS THE ROCKIES. TEMPERATURES LOOK SEASONABLE FOR THE UPCOMING WORK WEEK WITH NO SIGNIFICANT WEATHER SYSTEMS EXPECTED. 30 && .AVIATION... 12Z TAF CYCLE VFR CONDS CURRENTLY AT ALL TERMINALS. EASTERLY WINDS AROUND 5 KTS WILL GRADUALLY BECOME MORE SOUTHEASTERLY AND INCREASE TO NEAR 10 KTS BY LATE MORNING. SHRA AND TSRA ACTIVITY EXPECTED LATE THIS MORNING AND AFTERNOON AT ALL TERMINALS...WITH TSRA TEMPO TIMED AT 29/16Z FOR KJBR AND SHORTLY AFTER FOR KMEM AND KMKL. REDUCED VSBY TO MVFR CAT WITH TSRA. GUIDANCE SUGGESTS TSRA ACTIVITY CONTINUING INTO THE OVERNIGHT WITH WINDS INCREASING AND BECOMING MORE SOUTHERLY AHEAD OF APPROACHING FRONT. WITH THE EXCEPTION OF KTUP LEFT AT LEAST VCTS IN THROUGH END OF PERIOD FOR THIS REASON WITH WINDS UP TO 15 KTS. ZDM && .AVIATION... && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT FRI APR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 422 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 10:33 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT FRI APR 29 2016
ARZ027-035-036-048-049-058-291615-
PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-
1033 AM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
AT 1033 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE
TO NEAR CRUMROD...AND MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS...ST. FRANCIS...NORTHWESTERN CRITTENDEN...CROSS...
LEE AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 9115 3502 9104 3571 9104 3568 9049
3473 9057 3464 9050 3463 9052 3470 9055
3443 9057 3431 9066 3437 9068 3437 9076
3421 9085 3424 9094 3414 9082 3414 9083
3412 9112 3434 9100 3473 9105 3491 9115
TIME...MOT...LOC 1533Z 243DEG 29KT 3542 9115 3420 9106The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:11 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Panola, Tate | 49 min |
| Apr 29, 12:41 PM CDT | Special Weather Statement | MEG | Tallahatchie | 49 min |
| Apr 29, 12:47 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Apr 29, 1:05 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall | 40 min |
| Apr 29, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 40 min |
| Apr 29, 1:31 PM CDT | Special Weather Statement | MEG | Yalobusha | 44 min |
| Apr 29, 2:13 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Apr 29, 2:26 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 49 min |
| Apr 29, 2:51 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 3 hr |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| Apr 29, 3:26 PM CDT | Flash Flood Watch | MEG | Coahoma, DeSoto, Tunica | 19 hr |
| Apr 29, 3:31 PM CDT | Tornado Warning | MEG | Monroe | 44 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.